Does Klonopin cause....

Discussion in 'Fibromyalgia Main Forum' started by susabar, Mar 1, 2003.

  1. susabar

    susabar New Member

    sweet cravings???... Believe it or not I could always walk away from a candy dish, goodies etc etc... Well, my husband bought a huge thing of M&M peanuts at Sam's club, and I crave , crave , crave them... plus any other chocolate... The other day I put Hershey's syrup in my coffee !!!!! Last year I lost 20 lbs. doing Weight Watchers... I am afraid the lack of energy, medications and chocolate are going to do me in!!!!
    Thank You
    Sue
  2. azcrum

    azcrum New Member

    I took klonipin awhile back and it didn't do that to me. But, everyone is different.
  3. catgal

    catgal New Member

    I take klonopin and soma, and I know something is causing me to CRAVE sweets especially at night....and in particular "chocolate".

    This is highly unusual for me because I am 53 have never craved sweets--preferred 'salty' munchies. However, since being on the klonopin & soma--I HAVE to have something sweet every night before I go to bed. Infact, I can inhale a big bag of M&M's peanuts which, prior to the meds, would have gagged me.

    Even my mate has commented on my "sweet binging" because he's never seen me do it. Prior to the meds, the only "sweet stuff" I kept in the house was soda pop.

    Since this craving for sweets has developed since taking the meds, now when I go grocery shopping I make sure I have ice cream, M&M peanuts, Hershey's kisses, and suckers or some type of hard candy to carry with me.

    Anyone else get these sweet cravings which have developed ONLY after taking certain meds? Carol....
  4. Achy-shaky

    Achy-shaky New Member

    Yes, I have noticed an increase in my craving but it comes and goes - it was worse when I first started on it 2 mos. ago so I'm hoping it will eventually subside. I was doing so good too at sticking to the zone's 30/40/30 combo, even lost 20 pounds but have gained some back. Of course the big problem is once you start back on sugar it's hard to kick again but nothing will keep me from my klonopin...I've waited too long for something that works for anxiety and refuse to give it up!!!
  5. Echos

    Echos New Member

    susabar

    Does Klonopin cause.... 03/01/03 07:19 PM

    sweet cravings???... Believe it or not I could always walk away from a candy dish, goodies etc etc...

    Hello Sue, Echo here. I've been on Klonopin for a few months now. As I sit here with my Whoppers replying to this. I do crave sweets while on Klonopin. I always sit here with a box of Whoppers. Each time I tell myself, "Don't touch the Whoppers," I reach for the box and dump a handful into my hand and pop them in my mouth as I read and reply....lol
    Echos
  6. cyberamy

    cyberamy New Member

    I dont know about klonopin but Soma makes me hungry as hell.
    Bad side effect for be because I use to have an eating disorder. I also take Xanax and i feel all these meds cause me to eat more than I normally would. That is just my opinion. Also anti-depressants have done this to me as well. take care,
    Amy
  7. Mikie

    Mikie Moderator

    I've lost 24 pounds on the Suzanne Somers diet since being on the Klonopin. Even before going on the diet, I didn't crave sweets. We are all different, though, so it's hard to tell in your case.

    Mel, I'm not sure it is the Klonopin which is causing the short-term memory loss. If anything, the Klonopin should help with snyapses in the brain because it modulates the firing of the neurons. I could be wrong (I was once :); I haven't looked up the side effects. Hold on; I'll look them up.

    Memory impairment is only listed as a side effect in cases of overdose. I doubt it is the Klonopin which is causing your short-term memory problems. This symptom seems to just go with the territory in our illnesses.

    Since being on the ENADA, my memory and cognitive problems are much improved. I also find that just a little caffeine in the morning helps with this.

    Love, Mikie